Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 392, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 24, 2007, 7:15 PM CDT for Smith County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 24, 2007, 7:46 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:25 PM CDT | TSTM WND DMG | 6 Nw Louin, MS | A POWER LINE WAS BLOWN DOWN 4 E OF PINEVILLE ALONG HWY 534. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 250015
SVRJAN
MSC129-250100-
/O.NEW.KJAN.SV.W.0392.070825T0015Z-070825T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINEVILLE...OR ABOUT 17 MILES SOUTHWEST OF NEWTON...AND MOVING WEST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PINEVILLE BY 735 PM CDT...
BURNS BY 800 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3205 8962 3224 8958 3223 8939 3224 8937
3222 8931 3204 8932 3203 8933
TIME...MOT...LOC 0015Z 100DEG 8KT 3213 8935
$$
BYB1 follow-up statement
000
WWUS54 KJAN 250046
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT FRI AUG 24 2007
MSC129-250055-
/O.CAN.KJAN.SV.W.0392.000000T0000Z-070825T0100Z/
SMITH MS-
745 PM CDT FRI AUG 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS. HOWEVER...A FEW STORMS CAPABLE OF LIGHTNING
STRIKES, WIND GUSTS TO 40 MPH, AND HEAVY DOWNPOURS REMAIN OVER THE
COUNTY.
LAT...LON 3205 8962 3224 8958 3223 8939 3224 8937
3222 8931 3204 8932 3203 8933
TIME...MOT...LOC 0045Z 100DEG 8KT 3214 8943
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:21 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 24, 3:21 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT FRI AUG 24 2007 .DISCUSSION...TONIGHT THROUGH SATURDAY NIGHT...AS ANTICIPATED... CONVECTION IS SLOWLY BUT SURELY BEGINNING TO DEVELOP ACROSS EAST AND SOUTHEAST MISSISSIPPI THIS AFTERNOON. WITH A COUPLE OF HOURS OF MAX HEATING TO GO...THIS SHOULD CONTINUE TO BE THE TREND UNTIL AROUND SUNSET WHEN CONVECTION SHOULD BEGIN TO SLOWLY DISSIPATE AS HEATING DECREASES. A FEW STORMS COULD LINGER INTO MID EVENING AS A RESULT OF WANDERING OUTFLOW BOUNDARIES AND MOISTURE TRANSPORT...BUT MUCH OF THE CONVECTION SHOULD BE OUT OF THE WAY BY 02Z. OTHER THAN A DEGREE TWEAK HERE AND THERE...I STUCK CLOSE TO GUIDANCE LOWS FOR TONIGHT IN MOST PLACES. THE ONLY FLY IN THE OINTMENT COULD BE SOME LINGERING CLOUD DEBRIS FROM EARLIER STORMS WHICH COULD AID IN KEEPING LOWS UP A BIT IN MAINLY THE EAST AND SOUTHEAST. ITS IN THESE AREAS WHERE I MADE A FEW TEMPERATURE ADJUSTMENTS. ON SATURDAY...HIGH PRESSURE AT THE SURFACE WILL CONTINUE TO WEAKEN OVER THE AREA WHILE THE UPPER RIDGE CONTINUES TO BREAK DOWN THROUGH THE WEEKEND. AS THIS HAPPENS...MOISTURE WILL BE ON THE INCREASE ACROSS THE ENTIRE AREA AS PRECIPITABLE H2O VALUES CLIMB BACK UP AROUND THE 2 INCH MARK. THIS INCREASING MOISTURE IN ADDITION TO DAYTIME HEATING...LOWERING HEIGHTS AS AN UPPER LEVEL TROUGH SWINGS TO THE EAST ACROSS THE MID MISSISSIPPI RIVER VALLEY...AND AN APPROACHING WEAK SURFACE BOUNDARY FROM THE NORTH...SHOULD LEAD TO A BETTER COVERAGE OF ISOLATED TO SCATTERED CONVECTION SATURDAY. IN ADDITION...A TUTT LOW... CURRENTLY SEEN OVER THE CENTRAL GULF OF MEXICO...IS FORECASTED BY THE GFS TO NUDGE A LITTLE FURTHER TO THE NORTH INTO THE NORTH CENTRAL GULF ON SATURDAY. IF THIS PANS OUT...IT COULD ALSO AID IN ENHANCING MOISTURE FLOW OVER THE AREA WHICH WOULD HELP WITH CONVECTION INITIATION. HIGHS SATURDAY WILL BE A TAD COOLER AS MOISTURE ADVECTION IS ONGOING AND LOW LEVEL TEMPERATURES COOL. WITH 825 MB PROGGED BETWEEN 19-21C...HIGHS SATURDAY SHOULD GENERALLY AVERAGE IN THE MID 90S...WITH A FEW LOCATION IN THE NORTH ACROSS THE HIGHWAY 82 CORRIDOR GETTING INTO THE UPPER 90S. /19/ SUNDAY THROUGH NEXT FRIDAY....THE PATTERN SEEMS TO CHANGE NEXT WEEK...WITH THE AREA LOOKING COOLER AND WETTER FOR MUCH OF THE WEEK. A SERIES OF FRONTS AND WEAK DISTURBANCES PASS THROUGH THE AREA ON SATURDAY AND CONTINUE THROUGH NEXT WEEKEND. ALTHOUGH...MOST OF THE RAIN SEEMS TO FALL SOUTH OF THE INTERSTATE 20...THERE WAS SOME RELIEF TO THE HOT CONDITIONS WITH TEMPERATURES FALLING INTO THE MID AND LOWER 90S BY THE END OF THE WEEK. 850 TEMPS FALL TO AROUND 18. MOISTURE INCREASES...DEWPOINTS CLIMB BACK INTO THE MID 70S FOR MUCH OF THE AREA. MODELS ALSO SHOW THE AREA PARTLY TO MOSTLY CLOUDY... ESPECIALLY FROM WED ON. DID NOT MAKE ANY REAL ADJUSTMENTS TO THE FORECAST BEYOND SUNDAY. MADE SOME SMALL ADJUSTMENTS TO THE POPS AND TEMPS. THE GFS CONTINUES TO SHOW THE BOUNDARY MOVING INTO THE CWA...CURRENT ANALYSIS STILL HAS IT OVER THE MIDWEST AT THIS POINT. THE UPPER TROUGH AXIS STALLED OVER THE SOUTHEAST SEEMS TO STAY THE SOUTH THROUGH THE WEEKEND...HELPING TO GENERATE MORE ISOLATED THUNDERSTORM ACTIVITY ACROSS THE SOUTHEAST SATURDAY AND SUNDAY. THE MODELS CONTINUE TO SHOW THE BOUNDARY WASHING OUT JUST NORTH OF THE AREA BY SUNDAY AFTERNOON. BY TUESDAY A STATIONARY FROM FRONT SEEMS TO DEVELOP ALONG THE HIGHWAY 84 CORRIDOR AND GRADUALLY MOVES NORTH. A FEW WEAK DISTURBANCES SEEM TO DEVELOP OVER TEXAS AND MOVE ALONG THE BOUNDARY THROUGH NEXT WEEK. SOUTH TO SOUTHWEST FLOW WILL BRING PLENTY OF MOISTURE BACK INTO THE REGION THROUGH THE END OF THE WEEK AND HELP TO SUPPORT RAIN DEVELOPMENT ACROSS THE AREA THROUGH AT LEAST FRIDAY. BEYOND FRIDAY...ANOTHER UPPER DISTURBANCE DEVELOPS OVER THE WEEKEND AND MOVES INTO THE PLAINS STATES...SO THE CHANCE OF RAIN MAY CONTINUE THROUGH NEXT WEEKEND AND POSSIBLY EARLY THE FOLLOWING WEEK. FOR NOW WILL MAINTAIN CHANCE POPS ACROSS THE SOUTH...MAYBE ISOLATED ALONG 20 THROUGH THE WEEK. LOWS SHOULD REMAIN IN THE LOWER 70S...WITH SLIGHTLY COOLER HIGHS IN THE MID AND LOWER 90S. OVERALL NO BIG CHANGES TO THE FORECAST. /07/ && .AVIATION...VFR CONDITIONS WILL PREVAIL AT MOST TAF SITES OVER THE NEXT 24 HOURS. SOME ISOLATED CONVECTION WILL BE POSSIBLE THIS EVENING OVER MAINLY CENTRAL...EAST...AND SOUTHEAST MISSISSIPPI...I.E KJAN...KGTR...KMEI...AND KHBG. MVFR...TO LOCALLY IFR...CONDITIONS COULD BE BRIEFLY OBSERVED AT SITES WHERE CONVECTION OCCURS. ANY ACTIVITY THAT DEVELOPS SHOULD BEGIN TO SLOWLY DISSIPATE AROUND SUNSET WITH MUCH OF THE CONVECTION GONE BY 02Z. AREAS THAT RECEIVE RAIN THIS EVENING WILL BE SUSCEPTIBLE TO SEEING FOG FORM EARLY SATURDAY MORNING. VISIBILITIES SHOULD HOWEVER REMAIN ABOVE MVFR CRITERIA. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 95 72 96 / 24 21 33 23 MERIDIAN 72 95 71 95 / 34 34 44 24 VICKSBURG 73 96 73 96 / 15 14 22 16 HATTIESBURG 73 94 73 94 / 34 38 24 33 NATCHEZ 73 93 72 92 / 15 22 15 25 GREENVILLE 72 97 72 98 / 14 14 18 8 GREENWOOD 72 96 72 97 / 22 18 24 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/07
Hazardous weather outlook, Aug 24, 2:22 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT FRI AUG 24 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 222 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER A PORTION OF THE OUTLOOK AREA LATE THIS AFTERNOON...AND COULD LINGER INTO TONIGHT. WITH TEMPERATURES PEAKING IN THE MID TO UPPER 90S THIS AFTERNOON...AND COMBINING WITH A MOISTENING AND UNSTABLE AIRMASS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF CENTRAL...EAST...AND SOUTHEAST MISSISSIPPI. SOME OF THESE STORMS ACROSS THESE AREAS COULD BECOME STRONG TO POSSIBLY SEVERE WITH STRONG DAMAGING WINDS BEING THE MAIN CONCERN WITH THESE STORMS. AREAS MAINLY ALONG AND EAST OF A STARKVILLE TO FOREST TO MONTICELLO LINE WILL HAVE THE GREATEST CHANCE AT SEEING ANY STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY AUGUST 30TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Aug 24, 5:43 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 543 PM CDT FRI AUG 24 2007 MSZ049-242330- RANKIN MS- 543 PM CDT FRI AUG 24 2007 ...STRONG THUNDERSTORM DEVELOPING OVER CENTRAL RANKIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF FANNIN AT 543 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN RANKIN COUNTY...INCLUDING THE CITIES OF BRANDON AND PEARL...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 24, 5:56 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 556 PM CDT FRI AUG 24 2007 MSZ050-242340- SCOTT MS- 556 PM CDT FRI AUG 24 2007 ...STRONG THUNDERSTORM OVER SOUTHEAST SCOTT COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHEAST OF FOREST AT 556 PM CDT. THE STORM WAS NEARLY STATIONARY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SCOTT COUNTY...INCLUDING THE CITY OF FOREST...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 24, 6:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 647 PM CDT FRI AUG 24 2007 MSZ056-057-250030- SMITH MS-JASPER MS- 647 PM CDT FRI AUG 24 2007 ...STRONG THUNDERSTORMS OVER SOUTHWEST JASPER AND SOUTHEAST SMITH COUNTIES... A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED NEAR BAY SPRINGS AT 647 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS ACTIVITY. PEOPLE IN JASPER AND SMITH COUNTIES...INCLUDING THE CITY OF STRINGER...SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Aug 24, 6:54 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 654 PM CDT FRI AUG 24 2007 MSZ030-031-033-038-039-250040- CLAY MS-LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-WINSTON MS- 654 PM CDT FRI AUG 24 2007 ...GUSTY THUNDERSTORMS POSSIBLE OVER THE GOLDEN TRIANGLE... SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WERE LOCATED OVER CLAY...OKTIBBEHA...WINSTON...AND WESTERN NOXUBEE COUNTIES AT 654 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CLAY...LOWNDES...NOXUBEE...OKTIBBEHA AND WINSTON COUNTIES...INCLUDING THE CITY OF STARKVILLE...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 24, 7:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 701 PM CDT FRI AUG 24 2007 MSZ037-044-045-250100- LEAKE MS-NESHOBA MS-ATTALA MS- 701 PM CDT FRI AUG 24 2007 ...STRONG THUNDERSTORMS OVER ATTALA, LEAKE AND NESHOBA COUNTIES... A BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF KOSCIUSKO TO PHILADELPHIA AT 701 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ATTALA...LEAKE AND NESHOBA COUNTIES...INCLUDING THE CITIES OF EDINBURG...KOSCIUSKO AND PHILADELPHIA...SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:41 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 34 min |
| Aug 25, 10:12 AM CDT | Flash Flood Warning | JAN | Neshoba | 2 hr |
| Aug 25, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| Aug 25, 12:33 PM CDT | Flash Flood Warning | JAN | Lamar | 117 min |
| Aug 25, 1:40 PM CDT | Flash Flood Warning | JAN | Marion | 2 hr |
| Aug 25, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.